Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 83, NWS Kansas City, MO

June 10, 2015Worth County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Jun 10, 2015, 3:58 PM CDT for Worth County, Missouri. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2015, 3:58 PM CDT (20:58 UTC)
Expired
Jun 10, 2015, 4:45 PM CDT
In force
47 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Worth County, MO

The radar

The Des Moines radar (KDMX), 147 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 4:10 PM CDTHAIL 15 Ne Sheridan, MO
Jun 10, 4:15 PM CDTHAIL 1.255 Ne Sheridan, MO
Jun 10, 4:25 PM CDTHAIL 0.753 Nw Grant City, MOALSO 50 MPH WINDS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2015-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 737 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2015-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
737 J/kg
Mixed-layer CIN
-321 J/kg
Mixed-layer LCL
2199 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

353 
WUUS53 KEAX 102058
SVREAX
MOC227-102145-
/O.NEW.KEAX.SV.W.0083.150610T2058Z-150610T2145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
358 PM CDT WED JUN 10 2015

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WORTH COUNTY IN NORTHWEST MISSOURI...

* UNTIL 445 PM CDT

* AT 357 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
  OF GRANT CITY...AND MOVING EAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN WORTH COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4050 9432 4048 9463 4057 9463 4058 9433
TIME...MOT...LOC 2058Z 265DEG 10KT 4054 9457

HAIL...1.25IN
WIND...60MPH

$$

MJ
3 follow-up statements
102 
WWUS53 KEAX 102117
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
417 PM CDT WED JUN 10 2015

MOC227-102145-
/O.CON.KEAX.SV.W.0083.000000T0000Z-150610T2145Z/
WORTH MO-
417 PM CDT WED JUN 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN WORTH
COUNTY UNTIL 445 PM CDT...

AT 414 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
GRANT CITY...AND MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL WORTH COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4050 9432 4048 9463 4057 9463 4058 9433
TIME...MOT...LOC 2118Z 259DEG 15KT 4051 9457

HAIL...1.25IN
WIND...60MPH

$$

MJ
724 
WWUS53 KEAX 102139
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
439 PM CDT WED JUN 10 2015

MOC227-102145-
/O.CON.KEAX.SV.W.0083.000000T0000Z-150610T2145Z/
WORTH MO-
439 PM CDT WED JUN 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN WORTH
COUNTY UNTIL 445 PM CDT...

AT 435 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
GRANT CITY...AND MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL WORTH COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4050 9432 4048 9463 4057 9463 4058 9433
TIME...MOT...LOC 2139Z 259DEG 15KT 4050 9452

HAIL...1.25IN
WIND...60MPH

$$

MJ
599 
WWUS53 KEAX 102144
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
444 PM CDT WED JUN 10 2015

MOC227-102154-
/O.EXP.KEAX.SV.W.0083.000000T0000Z-150610T2145Z/
WORTH MO-
444 PM CDT WED JUN 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WORTH COUNTY WILL
EXPIRE AT 445 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.

LAT...LON 4050 9432 4048 9463 4057 9463 4058 9433
TIME...MOT...LOC 2144Z 259DEG 15KT 4050 9449

$$

MJ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:37 PM CDT, 21 minutes earlier.

Area forecast discussion, Jun 10, 3:37 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
337 PM CDT Wed Jun 10 2015

.DISCUSSION...
Issued at 337 PM CDT WED JUN 10 2015

Mid 70s dewpoints have made their first appearance of the season and
are yielding heat index values as high as 105. This has also led to
an airmass that is strongly to extremely unstable across much of the
area with MLCAPE values over 4000 J/kg. This is setting the stage for
some potentially strong to severe storms that could develop near or
just south of a boundary over southern IA through the evening, mainly
north of the US-36 corridor. Shear values are very weak across this
area so widespread and long-lived severe storms are unlikely. There
could be a few updrafts briefly capable of producing severe hail, but
the primary threat will be quick damaging downburst winds with dry
air aloft producing extreme values of downdraft CAPE and other
downburst indices. These storms should also produce far-reaching
outflow boundaries that will probably bring the storm threat to an
end later this evening as the sun goes down.

Another round of storms is possible late tonight when a mid-level
shortwave will push out of the Rockies and into our area. An
accompanying low-level jet will focus the heaviest precipitation
well to our north across northern Nebraska into northern Iowa.
However with a trailing vorticity lobe reaching further south into
our area, a weakening band of showers and storms could make it as far
east as western Missouri before gradually falling apart once the
shortwave exits the area by mid morning. If clouds and precipitation
clear out early enough, temperatures could rebound back to the upper
80s and lower 90s with heat index values pushing 100 degrees,
especially near and south of the Missouri River.

A cold front will sag into northern KS and northwest MO Thursday
evening and will likely spark additional showers and thunderstorms.
Shear will be a bit higher with this system so a few strong to severe
storms could occur across areas mainly northwest of I-35 especially
if the airmass can destabilize sufficiently behind Thursday morning's
clouds and precipitation. Cold front should be moving fast enough to
prevent a widespread heavy rain threat although pockets of heavy rain
are certainly possible especially over northwest MO.

Thursday night's cold front will stall just to our south on Friday
then slowly lift back north over the weekend. Meanwhile a steady
stream of weak impulses embedded in southwest upper flow will likely
bring several rounds of rain and storms over the weekend and into
early next week. Deep moisture will increase through this time and
heavy rain/flooding could become an issue over the weekend.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 1220 PM CDT WED JUN 10 2015

Scattered storms expected to develop near the MO/IA border this
afternoon. There is a slight chance some of these could develop south
enough to impact the KC area this afternoon but these chances are
only 20 percent or less. Otherwise dry weather expected most of the
TAF period with storm chances returning tomorrow afternoon.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

DISCUSSION...Hawblitzel
AVIATION...Hawblitzel
Hazardous weather outlook, Jun 10, 5:11 AM CDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
511 AM CDT WED JUN 10 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
511 AM CDT WED JUN 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 POP-UP THUNDERSTORMS ACROSS NORTHERN MISSOURI THIS EVENING WILL
HAVE THE CAPABILITY OF PRODUCING DANGEROUS CLOUD-TO-GROUND
LIGHTNING...GUSTY TO DAMAGING WINDS...AND HAIL...POSSIBLY LARGE.
WHILE THE RISK FOR TORNADOES IS LOW...THEY CANNOT BE RULED OUT.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

 MORE THUNDERSTORMS ARE IN THE FORECAST FOR THURSDAY WITH SIMILAR
HAZARDS POSSIBLE. THE END OF THIS WEEK THROUGH EARLY NEXT WEEK
WILL BE ANOTHER ACTIVE WEATHER PERIOD WITH FLOODING CONCERNS
INCREASING THIS WEEKEND.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Special weather statement, Jun 10, 3:53 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
353 PM CDT WED JUN 10 2015

MOZ003-102130-
WORTH MO-
353 PM CDT WED JUN 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WORTH COUNTY UNTIL 430
PM CDT...

AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF GRANT CITY...OR 21 MILES
NORTHEAST OF MARYVILLE...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GRANT CITY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4048 9431 4047 9461 4047 9463 4057 9463
      4058 9435
TIME...MOT...LOC 2054Z 264DEG 10KT 4054 9455

MJ

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 3:53 PM CDTSpecial Weather StatementEAXWorth37 min
Jun 10, 4:29 PM CDTAreal Flood AdvisoryEAXNodaway, Worth4 hr
Jun 10, 4:33 PM CDTSevere Thunderstorm WarningEAXWorth30 min
Jun 10, 4:50 PM CDTSpecial Weather StatementEAXWorth40 min
Jun 10, 5:33 PM CDTSpecial Weather StatementEAXHarrison42 min
Jun 10, 5:36 PM CDTSevere Thunderstorm WarningEAXHarrison24 min
Jun 10, 5:59 PM CDTSevere Thunderstorm WarningEAXHarrison, Mercer46 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.